Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 29, 2014, 2:07 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jan 29, 2014, 12:00 PM MST. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 29, 2014, 2:07 AM MST (09:07 UTC)
- In effect from
- Jan 29, 2014, 12:00 PM MST
- Expired
- Jan 29, 2014, 9:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 4:37 PM MST | SNOW 1 | 16 Ne Dubois, WY | CASTLE CREEK SNOTEL |
| Jan 29, 5:09 PM MST | SNOW 3 | 23 Nw Dubois, WY | BROOKS LAKE LODGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS75 KRIW 290907 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 207 AM MST WED JAN 29 2014 ...VERY STRONG WINDS ARE EXPECTED INTO WEDNESDAY EVENING... .AN INCREASING SURFACE PRESSURE GRADIENT FROM EASTERN IDAHO INTO SOUTHERN MONTANA WILL COMBINE WITH INCREASING WINDS AT MOUNTAIN TOP LEVEL TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS LATER THIS EVENING INTO WEDNESDAY MORNING. IN ADDITION...STRONG WINDS ARE LIKELY ACROSS PORTIONS OF THE GREEN AND RATTLESNAKE MOUNTAINS AS WELL AS NATRONA COUNTY AHEAD OF AN ADVANCING COLD FRONT. WYZ019-020-291715- /O.NEW.KRIW.HW.W.0006.140129T1900Z-140130T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 207 AM MST WED JAN 29 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING. * TIMING...WIND WILL INCREASE THIS MORNING AND BECOME STRONG THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-291700- /O.CON.KRIW.HW.W.0005.000000T0000Z-140129T1700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 207 AM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * SUMMARY AND TIMING...WEST WINDS WILL CONTINUE INTO WEDNESDAY MORNING. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 65 MPH. * IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY NORTH TO AROUND CLARK. THE AREAS MOST SUSCEPTIBLE TO HIGH WINDS IS ALONG HIGHWAY 120 JUST SOUTH OF CODY AND ALSO JUST SOUTH OF CLARK. CANYON ROAD IN CLARK WILL ALSO HAVE HIGH WINDS... ESPECIALLY CLOSER TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
5 follow-up statements
372 WWUS75 KRIW 291332 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 632 AM MST WED JAN 29 2014 ...VERY STRONG WINDS ARE EXPECTED THROUGH THIS EVENING... .A COMPLEX WINTER STORM WILL RESULT IN STRONG TO POTENTIALLY DAMAGING WINDS ACROSS THE CODY FOOTHILLS THROUGH MID MORNING...AND ACROSS SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTIES THIS AFTERNOON AND EVENING. WYZ019-020-292300- /O.CON.KRIW.HW.W.0006.140129T1900Z-140130T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 632 AM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING. * TIMING...WIND WILL INCREASE THIS MORNING AND BECOME STRONG THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-291700- /O.CON.KRIW.HW.W.0005.000000T0000Z-140129T1700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 632 AM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 70 MPH NEAR CLARK...AND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN CODY. A GUST OF 69 MPH WAS MEASURED AT 415 AM THIS MORNING ABOUT 8 MILES SOUTH OF CLARK ALONG HIGHWAY 120. * IMPACTS...TRAVELERS ALONG HIGHWAY 120 FROM JUST SOUTH OF CODY NORTH TO AROUND CLARK. THE AREAS MOST SUSCEPTIBLE TO HIGH WINDS IS ALONG HIGHWAY 120 JUST SOUTH OF CODY AND ALSO JUST SOUTH OF CLARK. CANYON ROAD IN CLARK WILL ALSO HAVE HIGH WINDS... ESPECIALLY CLOSER TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON/21
674 WWUS75 KRIW 291638 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 938 AM MST WED JAN 29 2014 ...VERY STRONG WINDS ARE EXPECTED THROUGH THIS EVENING... .A COMPLEX WINTER STORM WILL RESULT IN STRONG TO POTENTIALLY DAMAGING WINDS ACROSS THE CODY FOOTHILLS THROUGH MID MORNING... AND ACROSS SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTIES THIS AFTERNOON AND EVENING. WYZ003-291745- /O.EXP.KRIW.HW.W.0005.000000T0000Z-140129T1700Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 938 AM MST WED JAN 29 2014 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 10 AM MST THIS MORNING. THE THREAT OF HIGH WINDS HAS ENDED ACROSS THE AREA AND THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM. THE PEAK WIND FROM THIS HIGH WIND EVENT WAS 69 MPH ALONG HIGHWAY 120 ABOUT 8 MILES SOUTH OF CLARK. $$ WYZ019-020-292315- /O.CON.KRIW.HW.W.0006.140129T1900Z-140130T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 938 AM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...WIND WILL INCREASE THIS MORNING AND BECOME STRONG THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS HAVE ALREADY BEEN GUSTING TO 50 MPH ON THE SOUTH SIDE OF CASPER AS OF 930 AM THIS MORNING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
779 WWUS75 KRIW 292114 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MST WED JAN 29 2014 ...VERY STRONG WINDS ARE EXPECTED THROUGH THIS EVENING... .A COMPLEX WINTER STORM WILL RESULT IN STRONG TO POTENTIALLY DAMAGING WINDS ACROSS SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTIES THROUGH THIS EVENING. WYZ019-020-300300- /O.CON.KRIW.HW.W.0006.000000T0000Z-140130T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 214 PM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...VERY STRONG WIND WILL CONTINUE THROUGH THIS EVENING. WINDS HAVE ALREADY BEEN GUSTING TO 71 MPH ON THE SOUTH SIDE OF CASPER AT 210 PM THIS AFTERNOON. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. EVEN STRONGER GUSTS AROUND 70 MPH ARE EXPECTED IN FAVORED LOCATIONS AROUND CASPER NEAR CASPER MOUNTAIN...INCLUDING OUTER DRIVE. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
029 WWUS75 KRIW 292236 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 336 PM MST WED JAN 29 2014 ...VERY STRONG WINDS ARE EXPECTED THROUGH THIS EVENING... .A COMPLEX WINTER STORM WILL RESULT IN STRONG TO POTENTIALLY DAMAGING WINDS ACROSS SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTIES THROUGH THIS EVENING. WYZ019-020-300400- /O.CON.KRIW.HW.W.0006.000000T0000Z-140130T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 336 PM MST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...VERY STRONG WIND WILL CONTINUE THROUGH THIS EVENING. WINDS HAVE HAVE CONTINUED TO GUST BETWEEN 65 AND 70 MPH ON OUTER DRIVE ON THE SOUTH SIDE OF CASPER AND ALSO AT SENSORS IN FAR WESTERN NATRONA COUNTY AND NEAR MUDDY GAP. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. EVEN STRONGER GUSTS AROUND 70 MPH ARE EXPECTED IN FAVORED LOCATIONS AROUND CASPER NEAR CASPER MOUNTAIN...INCLUDING OUTER DRIVE. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
435 WWUS75 KRIW 300351 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 851 PM MST WED JAN 29 2014 WYZ019-020-300500- /O.EXP.KRIW.HW.W.0006.000000T0000Z-140130T0400Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 851 PM MST WED JAN 29 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. A COLD FRONT WAS PUSHING THROUGH THE AREA THIS EVENING...AND WINDS WILL CONTINUE TO DIMINISH BEHIND THE FRONT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 28, 10:03 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 28, 10:03 PM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1003 PM MST TUE JAN 28 2014 .UPDATE... WENT AHEAD AND UPGRADED THE WINTER STORMS WATCHES TO WARNINGS. FORECAST REASONING REMAINS AS IS. .PREV DISCUSSION... /ISSUED 846 PM MST TUE JAN 28 2014/ SHORT TERM...TONIGHT THROUGH FRIDAY ACTIVE SHORT TERM PERIOD WITH A LITTLE BIT OF EVERYTHING OVER THE NEXT THREE DAYS. QUIET BUT COLD DAY TODAY WITH STRONG INVERSIONS HOLDING IN THE BASINS AND VALLEYS. EVEN THE FRESHLY SNOW COVERED AREAS LIKE CASPER ARE STRUGGLING INTO THE 20S. OUT WEST... TEMPERATURES ARE JUST TRYING TO GET INTO THE DOUBLE DIGITS FOR A SHORT WHILE. OVERNIGHT LOWS WILL BE TRICKY WITH INCREASING CLOUDS THIS EVENING IN THE WEST AND DEVELOPING WINDS ALONG THE FOOTHILLS OF THE CENTRAL MOUNTAINS...ESPECIALLY THE CODY FOOTHILLS ZONE. RAPIDLY FALLING PRESSURES OVER MONTANA COMBINED WITH CREATE AN INCREASING PRESSURE GRADIENT ACROSS THE ABSAROKA MOUNTAINS AND THEN INCREASING SUBSIDENCE ALOFT WITH AN APPROACHING JET WILL CREATE A MOUNTAIN WAVE INDUCED GAP FLOW EVENT FOR OUR FAVORED CODY FOOTHILLS AREA. THE AREA NEAR AND JUST SOUTH OF CLARK AND JUST SOUTH OF CODY WILL BE MOST FAVORABLE FOR SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 60 MPH TONIGHT INTO WEDNESDAY MORNING BEFORE DECREASING. THE WEST WILL BE IMPACTED ON WEDNESDAY BY A FAST APPROACHING JET OF AT LEAST 150KTS WITH FAVORABLE MOIST ISENTROPIC UPGLIDE WEDNESDAY INTO WEDNESDAY EVENING. IT LOOKS LIKE MOST OF THE SNOW WILL HOLD OFF UNTIL AFTER 12Z SO HAVE DELAYED THE START TIME OF THE WINTER STORM WATCHES TO 12Z IN THE FAR WEST AND 15Z FOR THE EASTERN HALF OF THE WATCH AREA. HEAVIEST SNOW LOOKS TO BE WEDNESDAY AFTERNOON AND EVENING. THE ASSOCIATED COLD FRONT MOVES ACROSS THE AREA WEDNESDAY NIGHT WITH A COUPLE WEAKER DISTURBANCES MOVING WEST TO EAST ACROSS THE AREA THROUGH THURSDAY. FORCING SEEMS RATHER LIMITED DURING THIS PERIOD BUT ON THE OTHER HAND...WE CONTINUE WITH FAIRLY STRONG H7 WINDS AND STEEP LAPSE RATES FROM THURSDAY ONWARD OF 7C/KM OR GREATER SO IT WON'T TAKE MUCH FORCING TO LIFT THE MOIST ATMOSPHERE. 10 TO 20 INCHES SEEMS REASONABLE IN THE WESTERN MOUNTAINS WITH 5 TO 10 INCHES IN MANY LOWER OF THE LOWER ELEVATIONS OF THE WEST. THE COMBINATION OF SIGNIFICANT SNOW AND WIND WILL MAKE FOR A HIGH IMPACT STORM...PARTICULARLY WEDNESDAY INTO WEDNESDAY NIGHT. THE SOUTHERN CORRIDOR SHOULD GET A SWATH OF SNOW WITH FRONTAL PASSAGE WEDNESDAY NIGHT. IN THE NORTH...THE INITIAL NORTHERN FRONT WILL SET UP ACROSS THE AREA WEDNESDAY AND LIKELY BE ENHANCED ON THURSDAY WITH A GENERAL SAGGING OF THE WESTERLIES. THE BIG HORN BASIN...ESPECIALLY NORTH AND EAST WILL LIKELY SEE SOME SNOW DURING THIS PERIOD ALONG WITH THE LOWER ELEVATIONS OF JOHNSON COUNTY. THE BIGHORN MOUNTAINS SHOULD GET AT LEAST ADVISORY AMOUNTS LATER WEDNESDAY THROUGH THURSDAY BUT THE NORTHWESTERN CORNER OF THE AREA IS SUSCEPTIBLE TO WARNING AMOUNTS WITH THE INCREASING LAPSE RATES AND MODERATELY STRONG NW MID LEVEL FLOW. THE FRONT WILL TRY TO SAG ALL THE WAY SOUTH INTO FREMONT AND NATRONA COUNTIES THURSDAY SO WE'LL HAVE TO WATCH FOR THAT POTENTIAL. BACK TO WIND...SHOULD SEE SOME STRONG WINDS ACROSS THE WIND CORRIDOR WEDNESDAY AND IN SWEETWATER COUNTY WEDNESDAY INTO WEDNESDAY NIGHT WITH A PERIOD OF SNOW WHICH COULD ICE UP THE ROADS. NW WINDS WILL ALSO TRY AND MIX DOWN FROM THE DUBOIS/CROWHEART INTO THE WIND RIVER BASIN WEDNESDAY NIGHT AND POTENTIALLY OFF THE LANDER FOOTHILLS. ANOTHER DISTURBANCES DROPS SE IN THE COLD NW FLOW ON FRIDAY WITH CONTINUED STEEP LAPSE RATES AND CHANCES FOR SNOW...MAINLY IN THE MOUNTAINS AND FOOTHILLS BUT THE GFS IS SHOWING ANOTHER WEAK FRONTAL BOUNDARY SAGGING INTO THE NORTH HALF OF THE AREA DURING THE DAY FRIDAY LONG TERM...FRIDAY NIGHT THROUGH TUESDAY UPR LVLS IN THE LR MDLS IN GOOD AGREEMENT AT THE BEGINNING OF THE PERIOD...THRU AT LEAST SUNDAY MORNING...BEFORE SOME MODEST DEVIATIONS IN AMPLITUDE AND TIMING START TO BECOME MORE EVIDENT...FORCING SFC PARAMETERS OF EACH MDL TO DIVERGE. BY SUNDAY NIGHT...THE EFFECTS OF THESE DIFFERENCES BEGIN TO SHOW IN THE RH AND PRECIP FIELDS. THIS ALL LEADS BACK TO A RIDGE RUNNING SW TOPPING THE RIDGE THURSDAY NIGHT NEAR AND N OF THE SWRN YUKON AREA INTO THE POLAR REGIONS...AND THE AMOUNT OF MOISTURE THAT IS DRAGGED/TRANSPORTED INTO THE FLOW AT THAT TIME. THE GFS IS GOING FOR BROKE AND BRINGING WITH IT MORE THAN THE EURO TO BEGIN WITH...AND THEN IS FORMING A BRUTALLY STRONG HIGH SOONER THAN THE EURO... COMBINING THIS WITH A LOW PRESS SYSTEM THAT FORMED ACROSS THE SW CONUS OVR THE WEEKEND...GIVING A PERIOD OF MOIST ERLY UPGLIDE THAT IS SCHEDULED TO BEGIN ON SUNDAY NIGHT BEFORE CONVERGING OVR THE STATE BY MONDAY NIGHT...KEEPING COLD AND SNOW AROUND THROUGHOUT THE DAY TUE. WHILE THE UPR PATTERN OF THE EURO IS SIMILAR TO THE GFS...IT IS NOT AS LENIENT IN BRINGING THE SAME MOISTURE DOWN FROM THE NORTH POLE REGIONS...AND DOES NOT BUILD THE STRONG ARCTIC HIGH INTO THE REGION QUITE AS FAST...AND THUS NO MOISTURE ENHANCEMENT FROM DEVELOPING ERLY UPSLOPE AS W/THE GFS. ATTM...GOING WITH THE MIDDLE ROAD AS FAR AS PRECIP/SNOW CHCS IN THE EXTENDED...WITH POPS MAINLY OUT IN THE WRN/NWRN MOUNTAINS PLUS BIGHORNS. AS FOR TEMPS...SIDED JUST A BIT MORE WITH THE GFS AND A SLIGHTLY COLDER SOLUTION. AVIATION.../06Z ISSUANCE/ WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES MVFR TO IFR...LOCALLY LIFR...CEILINGS AND VISIBILITIES REDUCED IN SNOW WILL SPREAD ACROSS THE WEST THROUGH 06Z THURSDAY WITH MOUNTAINS AND HIGHER TERRAIN OBSCURED. STRONG WINDS WILL PRODUCE AREAS OF LOW LEVEL WIND SHEAR. MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL TERMINALS WITH FREQUENT IFR TO LIFR CONDITIONS AT KJAC AFTER 12Z WEDNESDAY. EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES THE LOWER ELEVATIONS INCLUDING THE AIRPORTS WILL HAVE PREVAILING VFR CONDITIONS THROUGH 06Z THURSDAY. ALONG AND EAST OF THE CONTINENTAL DIVIDE OVER THE MOUNTAINS...WIDESPREAD MVFR TO IFR...LOCALLY LIFR... CEILINGS AND VISIBILITIES REDUCED IN SNOW WILL SPREAD ACROSS THE WEST THROUGH 06Z THURSDAY WITH MOUNTAINS AND HIGHER TERRAIN OBSCURED. STRONG WINDS WILL PRODUCE AREAS OF LOW LEVEL WIND SHEAR ACROSS THE AREA EAST OF THE DIVIDE. MVFR TO IFR CEILINGS AND VISIBILITIES REDUCED IN SNOW WILL SPREAD INTO THE BIGHORN MOUNTAINS BY 18Z WEDNESDAY THEN CONTINUE THROUGH THE FORECAST PERIOD. FIRE WEATHER... STRONG WINDS EAST OF THE DIVIDE AT TIMES THE NEXT COUPLE DAYS WITH A CHANCE OF SNOW...ESPECIALLY OVER AND NEAR THE MOUNTAINS. WEST OF THE DIVIDE...A MAJOR WINTER STORM WILL MOVE IN WEDNESDAY MORNING PROVIDING A COUPLE DAYS OF SNOW OUT WEST ALONG WITH STRONG WIND. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 8 AM WEDNESDAY TO 5 AM MST FRIDAY WYZ002-014-015. WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 5 AM MST FRIDAY WYZ001-012-013-023>025-027. HIGH WIND WARNING UNTIL 10 AM MST WEDNESDAY WYZ003. && UPDATE...HATTINGS SHORT TERM...C.BAKER LONG TERM...BRAUN AVIATION...C.BAKER FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 28, 9:59 PM MST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 959 PM MST TUE JAN 28 2014 WYZ001>020-022>030-291200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 959 PM MST TUE JAN 28 2014 ...HIGH WIND WARNING CODY FOOTHILLS TONIGHT AND WEDNESDAY MORNING... ...WINTER STORM WARNING FOR THE WEST WEDNESDAY THROUGH THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT STRONG WEST WINDS WILL DEVELOP QUICKLY THIS EVENING IN THE CODY FOOTHILLS WITH THE POTENTIAL FOR HIGH WINDS INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH THURSDAY...A MAJOR WINTER STORM WILL IMPACT THE WEST WITH SNOW AND PERIODS OF STRONG WIND WITH BLOWING AND DRIFTING SNOW. PLEASE SEE THE WINTER STORM WARNING AND FORECASTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT SNOWFALL TOTALS ON WEDNESDAY AND STRONG WIND GUSTS OVER 50 MPH IN THE CODY FOOTHILLS TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 9:53 PM MST | Winter Storm Warning | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 29 hr |
| Jan 29, 2:20 AM MST | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 51 hr |
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.